Okay, I'll try and sum this up as best I can without writing a novel.
I've been going through mental issues (anxiety, depression, bipolar disorder) for about seven years. The severity has changed throughout the years; it was the worst when I was fourteen and fifteen and is back to being that bad now.
I was prescribed Ativan about six months ago or more after going to the emergency room when having a panic attack and they gave me that. I had been taking Klonopin for a while before that and stopped, but found that I liked Ativan because it was fast-acting and at the time I didn't feel as though I needed a long-term medication.
About two months ago, I went in again to the emergency room and they gave me two Ativan rather than one. I then went to my doctor and told him I started taking two, so he upped my dose to two every time I had a panic attack. Well, as the panic attacks began to happen more often every day and the severity of them increased over the past few weeks, I've been going way overboard on my use of the stuff. I typically take five a day, spread out so as to maintain a calmness. I can function mostly fine on them, although I am slightly drowsy and sometimes my vision isn't perfect. This is also to help me be tired enough to sleep because I have very severe insomnia and my tolerance to any medication that makes me tired is almost unheard of.
I did try yesterday to go off of the Ativan because I know that taking this many a day isn't a good idea and I'll be seeing my doctor on the 6th to discuss all that's been happening and whatnot (he knows how many I've been taking a day because I talked to his nurse, but we need to figure out what to tweak my meds to from here) and felt very ill: nausea, hand tremors, sweating, headache. I ended up taking three throughout the day to keep the problems away. The same goes for today.
My questions for you are these:
- Is it right to quit completely based on the dose I've been taking every day?
- What are the long term effects of how much I've been taking?
- Are these 'withdrawal' problems I've been having real, or a figment of my imagination?
- Any further advice or information on this would be very much appreciated.
Thank you! :]